Life on LDN – Week 1


Well, it has been 4 full days on Low Dose Naltrexone (LDN) and I thought I would give everyone an update. 

From what I was reading online I guess a lot of people build up to the normal dosing.  Sadly, since my GI didn’t know too much about the drug, I went right to the full dose of 4.5 mg.  I have had some side effects from it but nothing I can’t handle.

The first major side effect is insomnia.  The medicine kicks in around 3 in the morning and gets the endorphins jumping.  That is what wakes you up and keeps you up.  For 4 nights now I haven’t had much sleep.  Once my body gets used to the drug this should stop and I can not wait for that to occur.

Another side effect some people get on the 4.5 mg dose is a headache and I have had some on and off.  It isn’t so bad and I haven’t even thought about taking Tylenol for it.  Another side effect which I have read about are nausea and lack of appetite.  I get this later on in the day around late afternoon and night time.  Hopefully this too will go away.

Overall, I don’t feel normal right now.  I have been very irritable and agitated but I think this is due to the lack of sleep.  I am not my normal self and even my wife has noticed it, but more important is that I have noticed it.

As far as the Crohn’s go, I haven’t had it bad so I can’t say there is an improvement, but it hasn’t gotten worse.  I have had a little more gas but I don’t know if that is because I am getting better or worse.

So…..for the first week, I am having a rough time of it, but I won’t give up or give in.  I am a fighter and will keep going.  Hopefully week 2 will be better and I can get some rest.  The weekend is upon us so I can rest a little. 

 

Advertisements